Cancer Channel
Topics
Medications
Quicklinks
Related Channels

Cometriq Overdose

It is possible to overdose on Cometriq (cabozantinib). Resulting problems can include confusion, agitation, and weight loss. If you believe you have taken too much of this drug, seek immediate medical attention. Treatment will likely involve administering certain medications, pumping the stomach, and providing supportive care to treat any resulting complications.

Can You Take Too Much Cometriq?

Cometriq™ (cabozantinib) is a prescription medication used to treat people with a rare type of thyroid cancer known as medullary thyroid cancer. It is used when the cancer has spread to other parts of the body (metastasized).
 
As with any medicine, it is possible to overdose on Cometriq. The specific effects of an overdose would vary, however, depending on a number of factors, such as the Cometriq dosage and whether it was taken with any other medicines or substances.
 

Symptoms of an Overdose

According to the manufacturer, there has been one reported case of an overdose with Cometriq. Based on available information, possible effects of taking too much Cometriq may include: 
 
  • Changes in how well the brain works, such as:
    • Confusion
    • Problems thinking clearly
    • Decreased awareness of self or surroundings
    • Agitation
 
  • Memory problems
  • Weight loss
  • Increase in blood urea nitrogen (BUN), which is measured with a blood test, and is often a sign of kidney problems.
 

Treatment Options for a Cometriq Overdose

If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication absorbed into the bloodstream.
 
Treatment for any type of overdose also often includes supportive care, which consists of treating any symptoms that occur as a result of the overdose. For example, supportive care for a Cometriq overdose may include close monitoring of the kidneys and administering intravenous (IV) fluids.
 
It is important that you seek medical attention if you or someone else may have taken too much of this medication.
 
The Zen of Cancer Caregiving - Recharge Your Batteries!

Cometriq Chemotherapy Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.